How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr_Anderson Your Own Question
Dr_Anderson, Doctor
Category: Mental Health
Satisfied Customers: 335
Experience:  Psychiatrist
Type Your Mental Health Question Here...
Dr_Anderson is online now
A new question is answered every 9 seconds

New-Dr AndersenONLY-Hope u answr by 7pm sun

This answer was rated:

Hi Dr A. Need answr right away. Hopefully BEFORE 7pm tonight ----I have ONE crucial question. First, I cannot thank you enough for your email. HERE ARE THE FACTS: I switched back my 7am oral dosage of LORAZAPEM to pill .25mg I switched back my 1pm oral dosage of LORAZAPEM to pill .25mg My dosage reduction started this friday June 22 at 7pm. It cut my dosage from 1.5mg to 1.25mg Here are the facts you don’t know On Sat (or SUN AM technically )I had the following | FIRST – no sleep SAT NIGHT SUNDAY -total sleep was 3hrs one hour from 8:30 to 9:30am ( after switching back to 1st pill). Then After switching back to pill at 1pm – I slept additional 2 hrs (from 1:30 to 3:30pm) I woke up dehydrated, slightly woozy, mild tremor 114/82 p78. This ofcourse coincides with breakthru withdrawal I have for this time slot. Here is my concern: I know, I had no sleep Sat pm, but thought for a split second sound of water running when it wasn't. Didn't have anything like this after I slept. Please note until NOW I have only 3 hrs of sleep. QUESTION- The 7pm DOSING period - Is it safe to be at the NEW reduced rate of .25mg that I started friday. I know this is a judgement call, and yes I do want to go ahead…but with no additional problems. QUESTION-Was what I experienced 1 of the peak withdrawal time slots for the week? I can safely say now that I am catching up on sleep that changing back to pills was way to go. Plse give me green light to proceed with this weeks reduction or adjust back. I pray this gets to you in time. Prefer hearing medical judgement than just trying to plow ahead. Without you, I wouldn’t be this far…Your dedicated and happy customer. Margo

Dr_Anderson : Greetings! Let me answer each question in turn, but before I do I think the running water experience youj had was more a function of being sleepless and "punch drunk" than due to withdrawal (although the withdrawal is what has led to the poor sleep). (1) I think that the new dose schedule is fine. The key is to keep the dosing intervals and doses as even as possible. Keepin in mind Ativan has a 6-8 hour life span, so if doing the dose 4 times a day, with 1. 25 mg total daily, each dose should be 0.25 mg with one of them being 0.5 mg instead. (2) It sounds like this was the peak, and you are on the down slope, but I'd wait until tomorrow to execute the next reduction to be on the safe side. If you feel the same or better, then proceeding with the next decrease is the way to go.
Dr_Anderson : Glad to be of service, and I am blessed to be able to help.
Dr_Anderson : Regards,
Dr_Anderson : Dr. Anderson

Confused- do I stick to .25mg reduction as I started this week?

Dr_Anderson : Yes, stick with it - I'm suggesting no NEW reduction yet. :)

none ofcourse - until maybe next week after we speak.


thanks so much. I will continue with this week as I began and check back


Dr_Anderson : Excellent, keep up the great effort. This is tough, but you are a real trooper and are hanging in there quite bravely.

have a great night...will try to rest now.

Dr_Anderson : Thank you, XXXXX XXXXX to have a good night, too!
Dr_Anderson and other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.

URGENT --My mother thinks I am still not clearly conveying my thoughts to you because you wrote to wait until tomorrow for next reduction.

On friday 6/22 - I reduced at 7pm from .50mg dosages to .25mg . I kept the 1am at .50mg .

I am asking if I stick to this plan now..

I will have 3 dosages at .25mg and one at .50mg

I want to get thru this week correctly.

I will not to make another reduction until at least next friday.

The question is whether to go back to 2 dosages of .50mg and 2 dosages of .25mg

or stick to this new dosaging of 3 dosages at .25mg and one at .50mg.

You wrote no new reductions until tomorrw. why would I make another reduction this week when I am having trouble now.


The current dosing schedule that you are on (3 doses of 0.25 mg and 1 of 0.5 mg) is the one to stick to. Somewhere back in a prior post I got the impression that you were planning to go down by another 0.25 mg tomorrow - sorry if I misunderstood! But sticking with your current dosing is the recommendation, with no further changes until your next scheduled dose taper, which is next Friday. I do not recommend going back to 2 doses of 0.25 mg and 2 doses of 0.5 mg.

Hope this clears up the confusion!


Dr. Anderson

Related Mental Health Questions